Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 21, 2012, 8:10 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2012, 8:10 AM CDT (13:10 UTC)
- Expired
- Mar 21, 2012, 9:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:10 AM CDT | TSTM WND DMG | Patterson, LA | PATTERSON POLICE REPORT STRUCTURAL DAMAGE TO A CHURCH AND POWERLINES DOWN ALONG US 90 AND VETERANS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:04 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS54 KLCH 211310
SVRLCH
LAC045-099-101-211415-
/O.NEW.KLCH.SV.W.0034.120321T1310Z-120321T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
810 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...STEPHENSVILLE...BELLE RIVER...
EASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...PATTERSON...MORGAN CITY...BERWICK...BAYOU VISTA...
* UNTIL 915 AM CDT
* AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 19 MILES
NORTHWEST OF BELLE RIVER TO 14 MILES SOUTH OF PATTERSON...MOVING
EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PATTERSON MEMORIAL AIRPORT BY 815 AM CDT...
PATTERSON BY 820 AM CDT...
BAYOU VISTA BY 825 AM CDT...
BERWICK BY 830 AM CDT...
MORGAN CITY AND BELLE RIVER BY 835 AM CDT...
STEPHENSVILLE BY 840 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2955 9114 2953 9125 2954 9127 2952 9127
2950 9136 2951 9137 3006 9146 3010 9138
3006 9136 3006 9127 3004 9121 2998 9125
2986 9119 2981 9109 2965 9110 2961 9107
TIME...MOT...LOC 1310Z 249DEG 24KT 3006 9145 2950 9135
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 5:19 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 21, 5:19 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT WED MAR 21 2012
.DISCUSSION...VIGOROUS UPPER LOW CURRENTLY OVER NORTH TEXAS AND
CONTINUES TO MIGRATE EAST. ASSOCIATED COLD FRONT ADVANCING SLOWLY
EAST ACROSS THE FORECAST AREA AND MARKS A LINE OF STRONGER
CONVECTION. BOUNDARY SITUATED FROM NEAR ALEXANDRIA TO MARSH ISLAND
AND FURTHER SOUTH INTO THE NEAR COASTAL WATERS.
WILL MAINTAIN FLASH FLOOD WATCH ACROSS SOUTH AND CENTRAL
LOUISIANA TODAY. NEW TORNADO WATCH HAS JUST BEEN ISSUED FOR ALONG
AND EAST OF COLD FRONT. DRIER AIR ANTICIPATED TO FILTER INTO THE
AREA FROM THE WEST WITH RAIN CHANCES SLOWLY DIMINISHING THROUGH
THE DAY. IN THE MEANTIME ACTIVE WEATHER TO PERSIST.
&&
.MARINE...A COLD FRONT WILL SLOWLY PROGRESS ACROSS THE NORTHWEST
GULF WITH A STRONG ONSHORE FLOW AHEAD OF THE BOUNDARY BECOMING
NORTHWEST IN ITS WAKE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 47 76 57 79 / 90 20 10 10 10
KBPT 59 48 77 55 80 / 50 10 10 10 10
KAEX 57 44 75 54 79 / 100 40 10 10 10
KLFT 70 52 77 60 82 / 100 40 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: IBERIA...ST. MARY...VERMILION.
WIND ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Mar 21, 5:26 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT WED MAR 21 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-221030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF LOUISIANA. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA UNTIL THIS EVENING. A STRONG UPPER LOW OVER NORTH TEXAS AND AN ASSOCIATED COLD FRONT ADVANCING ACROSS THE AREA WILL MAINTAIN A VERY UNSETTLED WEATHER PATTERN WITH A THREAT OF SEVERE WEATHER AND FLOODING RAINS. THIS THREAT WILL DIMINISH AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Mar 21, 7:01 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT WED MAR 21 2012
LAZ028-029-032-033-043>045-052>055-211300-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-
AVOYELLES LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-
IBERIA LA-ST. MARY LA-
701 AM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ACADIA...AVOYELLES...VERMILION...ST. MARY...
IBERIA AND ST. MARTIN PARISHES UNTIL 800 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF EFFIE TO 7
MILES SOUTHWEST OF JEANERETTE...MOVING EAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SORREL...SIMMESPORT...LAKE PELBA AND LAKE FAUSSE POINTE BY 710
AM...
MELVILLE...CHARENTON...BIG BEND AND BALDWIN BY 715 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3132 9200 3123 9199 3130 9191 3120 9168
3085 9181 3071 9173 3056 9175 3043 9163
3026 9159 3023 9147 3011 9147 3006 9130
2983 9123 2979 9186 2980 9184 2982 9190
2978 9205 3139 9234 3142 9215
21Local storm report, Mar 21, 7:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG HESSMER 31.05N 92.12W
03/21/2012 AVOYELLES LA BROADCAST MEDIA
KALB TV REPORTS TREES DOWN AND TIN WRAPPED AROUND TREES
AT 2236 SMITH ST IN HESSMER.
&&
DJONESLocal storm report, Mar 21, 7:28 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
728 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLOOD BON WEIR 30.74N 93.66W
03/21/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFFS OFFICE REPORTS A SEVEN FOOT
SINKHOLE ON COUNTY RD 4081 IN BON WIER
&&
DJONESLocal storm report, Mar 21, 7:53 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
753 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD 6 SW NEW IBERIA 29.94N 91.89W
03/21/2012 IBERIA LA COUNTY OFFICIAL
IBERIA PARISH CLOSES HAYES RD BETWEEN AVERY ISLAND RD AND
LEE STATION RD DUE TO HIGH WATER.
0600 AM TSTM WND DMG 2 SW ABBEVILLE 29.95N 92.15W
03/21/2012 VERMILION LA BROADCAST MEDIA
KLFY REPORTS POWERLINES DOWN ALONG HIGHWAY 82 NEAR PERRY
&&
DJONESLocal storm report, Mar 21, 7:54 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD KIRBYVILLE 30.66N 93.90W
03/20/2012 JASPER TX PUBLIC
PUBLIC REPORTS WATER ON ROADWAY ALONG HWY 96 AND FM 1013.
ROAD STILL OPEN AT THIS TIME
0135 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
03/20/2012 JEFFERSON TX BROADCAST MEDIA
KBMT REPORTS VIA FACEBOOK PARK ST NEAR COLLEGE ST CLOSED
DUE TO FLOODING.
0155 PM FLASH FLOOD 1 ESE BUNA 30.44N 93.94W
03/20/2012 JASPER TX LAW ENFORCEMENT
SHERIFF REPORTED MINOR STREET FLOODING ON FM 253 AND FM
1004 NEAR THE NICHOLS CREEK BASIN
0155 PM FLASH FLOOD WSW KOUNTZE 30.37N 94.32W
03/20/2012 HARDIN TX LAW ENFORCEMENT
MINOR STREET FLOODING BEING REPORTED ON FM1293 NEAR
KOUNTZE
0155 PM FLASH FLOOD 5 N SILSBEE 30.42N 94.19W
03/20/2012 HARDIN TX LAW ENFORCEMENT
MINOR FLOODING BEGINNING ON CANSLER RD NEAR FM 92 NORTH
OF SILSBEE
0215 PM FLASH FLOOD VIDOR 30.13N 94.00W
03/20/2012 ORANGE TX BROADCAST MEDIA
KFDM REPORTS MINOR STREET FLOODING NEAR VIDOR. 2.95
INCHES OF RAIN REPORTED THUS FAR.
0305 PM FLASH FLOOD DE RIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
KVVP RADIO IN DERIDDER REPORTS VIA FACEBOOK FLOODING
ALONG N. PINE ST IN FRONT OF WALMART SUPERCENTER.
0308 PM FLASH FLOOD 2 NNE ORANGE 30.13N 93.75W
03/20/2012 ORANGE TX PUBLIC
PUBLIC REPORTS WATER COVERING ROAD 1 FOOT DEEP ON THE
CORNER OF MEEKS AND INTERNATIONAL AVE.
0308 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
ESTIMATED 6 INCHES OF WATER REPORTED ON HORRIDT ST IN THE
TOWN OF VINTON.
0405 PM FLASH FLOOD BRIDGE CITY 30.03N 93.85W
03/20/2012 ORANGE TX BROADCAST MEDIA
WATER OVER THE ROAD ON FERRY LANE IN BRIDGE CITY, TX
0413 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
SEVERAL ROADS IN VINTON ARE FLOODED.
0413 PM HEAVY RAIN VINTON 30.20N 93.58W
03/20/2012 M4.30 INCH CALCASIEU LA FIRE DEPT/RESCUE
0413 PM HEAVY RAIN STARKS 30.32N 93.66W
03/20/2012 M5.50 INCH CALCASIEU LA BROADCAST MEDIA
0413 PM HEAVY RAIN SINGER 30.65N 93.41W
03/20/2012 E3.50 INCH BEAUREGARD LA BROADCAST MEDIA
0413 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA PUBLIC
WATER OVER THE CURB ON HARGE STREET.
0413 PM HEAVY RAIN VINTON 30.20N 93.58W
03/20/2012 M3.75 INCH CALCASIEU LA LAW ENFORCEMENT
0447 PM FLASH FLOOD 2 N DERIDDER 30.87N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
WATER COVERING THE ROADS NEAR THE WALMART IN DERIDDER.
0501 PM COASTAL FLOOD 3 NW SABINE PASS 29.76N 93.94W
03/20/2012 JEFFERSON TX LAW ENFORCEMENT
PORT ARTHUR POLICE CONFIRM REPORTS THAT WATER IS OVER
PART OF HWY 87 NEAR KEITH LAKE.
0514 PM FLASH FLOOD DERIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
REPORT THAT WATER IS OVER THE ROAD ON HWY 171.
0518 PM FLASH FLOOD 4 NW MERRYVILLE 30.80N 93.57W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
REPORT THAT BOTH OIL FIELD AND SANDLAKE ROADS ARE UNDER
WATER.
0518 PM TSTM WND DMG 7 SSE DERIDDER 30.76N 93.24W
03/20/2012 BEAUREGARD LA BROADCAST MEDIA
CAMPER PARTIALLY OVERTURNED AT CARS PLUS LOT ON HWY 171.
RADAR DID SHOW SOME ROTATION AT THAT TIME.
0530 PM FLASH FLOOD 2 NW DEQUINCY 30.48N 93.47W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
WATER COVERING THE ROAD ON PINDER LANE IN DEQUINCY
0531 PM COASTAL FLOOD CAMERON 29.80N 93.30W
03/20/2012 CAMERON LA LAW ENFORCEMENT
CAMERON SHERIFF REPORTS DEBRIS ON HWY 82 BETWEEN THE
CAMERON FERRY AND HOLLY BEACH. NO ROADS CLOSED AT THIS
TIME
0531 PM COASTAL FLOOD CAMERON 29.80N 93.30W
03/20/2012 CAMERON LA LAW ENFORCEMENT
REPORT OF WATER OVER MAIN ST IN DOWNTOWN CAMERON, LA.
TIDE GAUGE REPORTING 3.34 FT, 2 FEET ABOVE NORMAL.
0553 PM FLASH FLOOD 3 N DERIDDER 30.88N 93.29W
03/20/2012 BEAUREGARD LA PUBLIC
PUBLIC REPORTED THAT GREEN ACRE SUBDIVISION OFF OF PINE
ST IS FLOODED .
0652 PM FLASH FLOOD LITTLE CYPRESS 30.16N 93.76W
03/20/2012 ORANGE TX BROADCAST MEDIA
ROADS FLOODED IN LITTLE CYPRESS.
0658 PM FLASH FLOOD DEQUINCY 30.45N 93.44W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
SEVERAL HOMES IN DEQUINCY HAVE HAVE BEEN FLOODED AND
POLICE ARE ASKING PUBLIC TO STAY OFF ROADS AS TRAFFIC IS
CREATING WAKES IN FLOOD WATERS
0659 PM HEAVY RAIN DE QUINCY 30.45N 93.44W
03/20/2012 M4.33 INCH CALCASIEU LA MESONET
CALCASIEU PARISH RAIN GAUGE NETWORK INDICATES 4.33 IN THE
PAST THREE HOURS.
0706 PM FLASH FLOOD DERIDDER 30.85N 93.29W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
SHERIFF REPORTED SIX TO SEVEN ROADS CLOSED IN DERIDDER
ALONG WITH ONE HOME FLOODED.
0715 PM HEAVY RAIN ORANGE 30.10N 93.76W
03/20/2012 M5.64 INCH ORANGE TX OTHER FEDERAL
MEASURED AT THE USGS GAUGE IN ORANGE.
0736 PM FLASH FLOOD 1 SSE LEESVILLE 31.12N 93.27W
03/20/2012 VERNON LA BROADCAST MEDIA
WALMART PARKING LOT FLOODED WITH WATER LEVELS OVER TIRES
ON SOME CARS.
0821 PM FLASH FLOOD VINTON 30.20N 93.58W
03/20/2012 CALCASIEU LA LAW ENFORCEMENT
CHIEF OF POLICE REPORTED 6.00 INCHES OF RAINFALL FOR THE
DURATION OF THE STORM.
0847 PM FLASH FLOOD SINGER 30.65N 93.41W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTING THAT PARTS OF HWY 27 ARE
UNDER AS MUCH AS 5 FEET OF WATER NEAR HWY 110 AND THE
WATERS ARE STILL RISING.
0847 PM FLASH FLOOD FIELDS 30.53N 93.57W
03/20/2012 BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTING THAT HWY 109 IS UNPASSABLE.
0904 PM COASTAL FLOOD BURNS POINT 29.57N 91.53W
03/20/2012 ST. MARY LA EMERGENCY MNGR
WATER OVER THE ROADS AT BURNS POINT
0914 PM FLASH FLOOD ESE BRIDGE CITY 30.03N 93.85W
03/20/2012 ORANGE TX BROADCAST MEDIA
PUBLIC REPORTING WATER KNEE DEEP IN YARDS OFF OF FERRY
DRIVE.
0918 PM FLASH FLOOD DEQUINCY 30.45N 93.44W
03/20/2012 CALCASIEU LA BROADCAST MEDIA
NORTH GRANT AVE IS UNDERWATER AND BLOCKED.
0936 PM FLASH FLOOD 1 SSE LEESVILLE 31.12N 93.27W
03/20/2012 VERNON LA BROADCAST MEDIA
FLOODING CONTINUES IN THE WALMART AREA OF LEESVILLE. THE
WATER LEVELS APPEAR TO HAVE RISEN SLIGHTLY SINCE LAST
UPDATE.
1018 PM FLASH FLOOD 4 WNW ORANGE 30.12N 93.82W
03/20/2012 ORANGE TX LAW ENFORCEMENT
FLOODING REPORTED AT HWY 62 NEAR I-10
1026 PM FLASH FLOOD 2 ESE MAURICEVILLE 30.21N 93.84W
03/20/2012 ORANGE TX LAW ENFORCEMENT
ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
MARKET 1130 TO THE EAST OF MAURICEVILLE.
1038 PM FLASH FLOOD HORNBECK 31.33N 93.40W
03/20/2012 VERNON LA LAW ENFORCEMENT
VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
FLOATING.
1120 PM FLASH FLOOD 2 NNE BURKEVILLE 31.02N 93.65W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER
OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692
1120 PM FLASH FLOOD 5 SSW NEWTON 30.79N 93.80W
03/20/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
NEAR WALKER LAKE
0205 AM HAIL VINTON 30.20N 93.58W
03/21/2012 E0.50 INCH CALCASIEU LA PUBLIC
2 SEPARATE REPORTS OF PEA TO MARBLE SIZE HAIL IN VINTON.
0208 AM HAIL NEWTON 30.85N 93.76W
03/21/2012 E0.88 INCH NEWTON TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTED HAIL ALMOST TO QUARTER SIZE.
0433 AM HAIL JENNINGS 30.22N 92.66W
03/21/2012 E1.00 INCH JEFFERSON DAVIS LA BROADCAST MEDIA
KPLC-TV RELAYED PUBLIC REPORT OF QUARTER SIZE HAIL NEAR
1-10 AND JENNINGS.
0439 AM FLASH FLOOD MERRYVILLE 30.75N 93.53W
03/21/2012 BEAUREGARD LA BROADCAST MEDIA
THE TOWN OF MERRYVILLE HAS NO WATER DUE TO WATER PUMPS
BEING FLOODED.
0513 AM TSTM WND DMG GUEYDAN 30.03N 92.51W
03/21/2012 VERMILION LA LAW ENFORCEMENT
VERMILLION SHERIFF REPORTS A HOUSE DESTROYED AT 600
GARLAND ST IN GUEYDAN DUE TO A POSSIBLE TORNADO
TOUCHDOWN.
0525 AM TSTM WND DMG LAKE ARTHUR 30.08N 92.68W
03/21/2012 JEFFERSON DAVIS LA LAW ENFORCEMENT
KPLC TV RELAYED A PUBLIC REPORT OF ROOFS BLOWN OFF OF
HOMES AND NUMEROUS POWERLINES DOWN IN LAKE ARTHUR. THE
MAIN STREET IN LAKE ARTHUR IS BLOCKED
0552 AM TSTM WND DMG 2 SW ABBEVILLE 29.95N 92.15W
03/21/2012 VERMILION LA EMERGENCY MNGR
DEBRIS AND TREES REPORTED ON THE PERRY BRIDGE.
0552 AM TSTM WND DMG ABBEVILLE 29.97N 92.12W
03/21/2012 VERMILION LA EMERGENCY MNGR
DEBRIS ON SOUTH HENRY RD NEAR THE ABBEVILLE AIRPORT. A
VEHICLE STRUCK A TREE ON THE ROADWAY. A SHED WAS ALSO
DESTROYED.
0600 AM TSTM WND DMG 2 SW ABBEVILLE 29.95N 92.15W
03/21/2012 VERMILION LA BROADCAST MEDIA
KLFY REPORTS POWERLINES DOWN ALONG HIGHWAY 82 NEAR PERRY
0605 AM TSTM WND GST ABBEVILLE 29.97N 92.12W
03/21/2012 E60.00 MPH VERMILION LA PUBLIC
PUBLIC REPORTS AN ESTIMATED WIND GUST OF 60 MPH NEAR
ABBEVILLE.
0608 AM FLASH FLOOD EUNICE 30.49N 92.42W
03/21/2012 ACADIA LA EMERGENCY MNGR
ST LANDRY OHSEP REPORTS A 1 HOUR RAINFALL OF 3.16 INCHES
AT A GAUGE IN EUNICE.
0700 AM TSTM WND DMG HESSMER 31.05N 92.12W
03/21/2012 AVOYELLES LA BROADCAST MEDIA
KALB TV REPORTS TREES DOWN AND TIN WRAPPED AROUND TREES
AT 2236 SMITH ST IN HESSMER.
0725 AM FLOOD BON WEIR 30.74N 93.66W
03/21/2012 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFFS OFFICE REPORTS A SEVEN FOOT
SINKHOLE ON COUNTY RD 4081 IN BON WIER
0725 AM FLASH FLOOD 6 SW NEW IBERIA 29.94N 91.89W
03/21/2012 IBERIA LA COUNTY OFFICIAL
IBERIA PARISH CLOSES HAYES RD BETWEEN AVERY ISLAND RD AND
LEE STATION RD DUE TO HIGH WATER.
&&
DJONESLocal storm report, Mar 21, 8:01 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 SW NEW IBERIA 29.98N 91.84W
03/21/2012 IBERIA LA COUNTY OFFICIAL
IBERIA PARISH SHERIFF REPORTS THE CLOSURE OF RAILROAD RD
BETWEEN LEE STATION AND LONGSIDE RD DUE TO HIGH WATER.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:25 PM CDT | Tornado Warning | LCH | Calcasieu | 35 min |
| Mar 20, 7:29 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 hr |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Vernon | 5 days |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 26 days |
| Mar 20, 8:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 20, 8:57 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 6 hr |
| Mar 20, 11:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 21, 12:19 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 6 hr |
| Mar 21, 12:28 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 62 min |
| Mar 21, 12:33 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 27 min |
| Mar 21, 1:26 AM CDT | Tornado Warning | LCH | Jefferson Davis | 19 min |
| Mar 21, 1:31 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 59 min |
| Mar 21, 1:50 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 55 min |
| Mar 21, 2:13 AM CDT | Special Weather Statement | LCH | Beauregard | 62 min |
| Mar 21, 2:56 AM CDT | Flash Flood Warning | LCH | Allen, Jefferson Davis | 4 hr |
| Mar 21, 3:41 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 34 min |
| Mar 21, 3:48 AM CDT | Wind Advisory | LCH | Saint Martin | 6 hr |
| Mar 21, 3:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 4:04 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 26 min |
| Mar 21, 4:35 AM CDT | Tornado Warning | LCH | Vermilion | 25 min |
| Mar 21, 4:44 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 31 min |
| Mar 21, 4:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 21, 5:17 AM CDT | Tornado Warning | LCH | Vermilion | 28 min |
| Mar 21, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 56 min |
| Mar 21, 5:51 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 24 min |
| Mar 21, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 21, 6:10 AM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 days |
| Mar 21, 7:01 AM CDT | Special Weather Statement | LCH | Avoyelles, Lafayette, Saint Landry, Saint Martin | 59 min |
| Mar 21, 7:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 39 min |
| Mar 21, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| Mar 21, 7:54 AM CDT | Areal Flood Warning | LCH | Iberia, St. Mary | 3 hr |
| Mar 21, 10:45 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| Mar 21, 4:17 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.